Alert archive / Maine / Wind Advisories in 2008
Wind Advisory 9, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Oct 27, 2008, 3:59 PM EDT for 11 counties in Maine; 5 counties in New Hampshire. It took effect at Oct 28, 2008, 5:15 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2008, 3:59 PM EDT (19:59 UTC)
- In effect from
- Oct 28, 2008, 5:15 PM EDT
- Expired
- Oct 29, 2008, 3:13 AM EDT
- In force
- 10 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 17 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KGYX 271959 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 359 PM EDT MON OCT 27 2008 ...GUSTY WINDS ARE EXPECTED LATE TUESDAY AND TUESDAY NIGHT... .LOW PRESSURE WILL DEVELOP TO THE SOUTH OF NEW ENGLAND ON TUESDAY... THEN INTENSIFY AS IT TRACKS NORTHWARD ACROSS WESTERN NEW ENGLAND AND INTO QUEBEC LATE TUESDAY AND TUESDAY NIGHT. THIS SYSTEM IS EXPECTED TO PRODUCE STRONG GUSTY WINDS ACROSS PORTIONS OF NEW HAMPSHIRE AND WESTERN MAINE LATE TUESDAY AND TUESDAY NIGHT. DOWNED TREE LIMBS AND SOME POWER OUTAGES ARE LIKELY. MEZ012>014-018>028-NHZ004-006-008>010-013-014-280400- /O.NEW.KGYX.WI.Y.0009.081028T2100Z-081029T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 359 PM EDT MON OCT 27 2008 ...WIND ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 8 AM EDT WEDNESDAY. SUSTAINED WINDS WILL RUN BETWEEN 15 AND 30 MPH...WITH OCCASIONAL WIND GUSTS BETWEEN 40 TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ES
8 follow-up statements
000 WWUS71 KGYX 280219 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1019 PM EDT MON OCT 27 2008 ...GUSTY WINDS ARE EXPECTED LATE TUESDAY AND TUESDAY NIGHT... .LOW PRESSURE WILL DEVELOP SOUTH OF NEW ENGLAND ON TUESDAY... THEN INTENSIFY AS IT TRACKS NORTHWARD ACROSS WESTERN NEW ENGLAND AND INTO QUEBEC LATE TUESDAY AND TUESDAY NIGHT. THIS SYSTEM IS EXPECTED TO PRODUCE STRONG GUSTY WINDS ACROSS PORTIONS OF NEW HAMPSHIRE AND WESTERN MAINE LATE TUESDAY AND TUESDAY NIGHT. DOWNED TREE LIMBS AND SOME POWER OUTAGES ARE LIKELY. MEZ012>014-018>028-NHZ004-006-008>010-013-014-281100- /O.CON.KGYX.WI.Y.0009.081028T2100Z-081029T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 1019 PM EDT MON OCT 27 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO 8 AM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO 8 AM EDT WEDNESDAY. SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH. A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KGYX 280707 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 307 AM EDT TUE OCT 28 2008 ...GUSTY WINDS ARE EXPECTED TONIGHT... .LOW PRESSURE WILL DEVELOP SOUTH OF NEW ENGLAND TODAY... THEN INTENSIFY AS IT TRACKS NORTHWARD ACROSS WESTERN NEW ENGLAND AND INTO QUEBEC LATE TODAY AND TONIGHT. THIS SYSTEM IS EXPECTED TO PRODUCE STRONG GUSTY WINDS ACROSS PORTIONS OF NEW HAMPSHIRE AND WESTERN MAINE TONIGHT. DOWNED TREE LIMBS AND SOME POWER OUTAGES ARE LIKELY. MEZ012>014-018>028-NHZ004-006-008>010-013-014-281515- /O.EXT.KGYX.WI.Y.0009.081029T0000Z-081029T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 307 AM EDT TUE OCT 28 2008 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY. SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH. A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KGYX 281402 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1002 AM EDT TUE OCT 28 2008 ...GUSTY WINDS ARE EXPECTED TONIGHT... .LOW PRESSURE WILL DEVELOP SOUTH OF NEW ENGLAND TODAY... THEN INTENSIFY AS IT TRACKS NORTHWARD ACROSS WESTERN NEW ENGLAND AND INTO QUEBEC LATE TODAY AND TONIGHT. THIS SYSTEM IS EXPECTED TO PRODUCE STRONG GUSTY WINDS ACROSS PORTIONS OF NEW HAMPSHIRE AND WESTERN MAINE TONIGHT. DOWNED TREE LIMBS AND SOME SCATTERED POWER OUTAGES ARE LIKELY. MEZ012>014-018>028-NHZ004-006-008>010-013-014-282215- /O.CON.KGYX.WI.Y.0009.081029T0000Z-081029T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 1002 AM EDT TUE OCT 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY. SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH. A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KGYX 281944 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 344 PM EDT TUE OCT 28 2008 ...GUSTY WINDS ARE EXPECTED TONIGHT... .LOW PRESSURE OVER SOUTHERN NEW ENGLAND THIS AFTERNOON WILL TRACK NORTHWARD ACROSS WESTERN NEW ENGLAND AND INTO QUEBEC LATE TODAY AND TONIGHT. THIS SYSTEM IS EXPECTED TO PRODUCE STRONG GUSTY WINDS ACROSS PORTIONS OF NEW HAMPSHIRE AND WESTERN MAINE TONIGHT. DOWNED TREE LIMBS AND SOME SCATTERED POWER OUTAGES ARE POSSIBLE. MEZ012>014-018>028-NHZ004-006-008>010-013-014-290345- /O.CON.KGYX.WI.Y.0009.081029T0000Z-081029T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 344 PM EDT TUE OCT 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY. SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH. A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KGYX 282115 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 515 PM EDT TUE OCT 28 2008 ...STRONG AND GUSTY WINDS ARE EXPECTED TONIGHT... .LOW PRESSURE OVER SOUTHERN NEW ENGLAND LATE THIS AFTERNOON WILL TRACK NORTH ACROSS WESTERN NEW ENGLAND INTO QUEBEC TONIGHT. THE SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS ACROSS PORTIONS OF NEW HAMPSHIRE AND WESTERN MAINE TONIGHT. DOWNED TREE LIMBS AND SOME SCATTERED POWER OUTAGES ARE POSSIBLE. MEZ007>009-290515- /O.EXA.KGYX.WI.Y.0009.081029T0000Z-081029T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM 515 PM EDT TUE OCT 28 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY. SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH. A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MEZ012>014-018>028-NHZ004-006-008>010-013-014-290515- /O.CON.KGYX.WI.Y.0009.081029T0000Z-081029T1200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 515 PM EDT TUE OCT 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY. SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH. A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KGYX 290125 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 925 PM EDT TUE OCT 28 2008 ...STRONG AND GUSTY WINDS ARE EXPECTED TONIGHT... .STRONG LOW PRESSURE WILL TRACK THROUGH QUEBEC TONIGHT. THE SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS ACROSS PORTIONS OF NEW HAMPSHIRE AND WESTERN MAINE DURING THE OVERNIGHT HOURS. DOWNED TREE LIMBS AND SOME SCATTERED POWER OUTAGES ARE POSSIBLE. MEZ007>009-012>014-018>028-NHZ004-006-008>010-013-014-291000- /O.CON.KGYX.WI.Y.0009.000000T0000Z-081029T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 925 PM EDT TUE OCT 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. LOOK FOR SOUTHEAST WINDS TO GUST TO 45 MPH THIS EVENING INTO THE EARLY MORNING HOURS. AS WINDS SHIFT TO THE SOUTHWEST WINDS LATER TONIGHT...EXPECT SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH. A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KGYX 290237 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1037 PM EDT TUE OCT 28 2008 ...STRONG AND GUSTY WINDS ARE EXPECTED TONIGHT... .STRONG LOW PRESSURE WILL TRACK THROUGH QUEBEC TONIGHT. THE SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS ACROSS PORTIONS OF NEW HAMPSHIRE AND WESTERN MAINE DURING THE OVERNIGHT HOURS. DOWNED TREE LIMBS AND SOME SCATTERED POWER OUTAGES ARE POSSIBLE. MEZ007>009-012>014-018>028-NHZ004-006-008>010-013-014-291200- /O.CON.KGYX.WI.Y.0009.000000T0000Z-081029T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 1037 PM EDT TUE OCT 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. LOOK FOR SOUTHEAST WINDS TO GUST TO 45 MPH THIS EVENING INTO THE EARLY MORNING HOURS. AS WINDS SHIFT TO THE SOUTHWEST WINDS LATER TONIGHT...EXPECT SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH. A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KGYX 290713 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 313 AM EDT WED OCT 29 2008 MEZ007>009-012>014-018>028-NHZ004-006-008>010-013-014-290815- /O.CAN.KGYX.WI.Y.0009.000000T0000Z-081029T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 313 AM EDT WED OCT 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND ADVISORY. WEST TO SOUTHWEST WINDS WILL GUST TO 25 OR 30 MPH TODAY AND DIMINISH TOWARD EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Oct 27, 9:52 AM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, Oct 27, 9:52 AM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
952 AM EDT MON OCT 27 2008
.SYNOPSIS...
A FRONTAL BOUNDARY WASHES OUT OVER THE REGION TODAY. LOW PRESSURE
WILL DEVELOP NEAR OR SOUTHEAST OF CAPE COD TUESDAY...INTENSIFY AS
IT MOVES NORTHWEST INTO MAINE TUESDAY NIGHT AND INTO QUEBEC ON
WEDNESDAY. HIGH PRESSURE WILL RIDGE IN FROM THE SOUTH THURSDAY AND
FRIDAY.
&&
.NEAR TERM /UNTIL 5 PM THIS AFTERNOON/...
LARGE AREAS OF FOG OVER SOUTHERN SOMERSET...KENNEBEC...WALDO...
KNOX...LINCOLN AND SAGADAHOC COUNTIES WILL GRADUALLY ERODE AWAY
THIS MORNING. HOWEVER...SOME PATCHES MAY PERSIST UNTIL AROUND
NOON. HAVE UPDATED FORECAST TO ACCOUNT FOR FOG THIS MORNING AND
ADJUSTED THE TEMPS A BIT
PREVIOUS DISCUSSION...MAINE AND NH WILL CONTINUE TO REMAIN IN
THE DRY SLOT THRU THE MORNING SO GENERALLY MOSTLY CLEAR SKIES
EXPECTED FOR THE MORNING OTHER THAN THE PATCHY EARLY MORNING FOG.
BY THIS AFTN CLOUDS WILL WORK INTO NH AND THE WRN MTNS OF MAINE AS
THE EVOLUTION OF A BROAD DIGGING UPPER TROF OVER THE GREAT LAKES
TAKES SHAPE. TEMPS TODAY SHOULD BE RATHER MILD ONCE AGAIN AND MAV
TEMPS LOOKED GOOD BUT BLENDED WITH FWC TEMPS IN SOME SPOTS.
&&
.SHORT TERM /5 PM THIS AFTERNOON THROUGH TUESDAY NIGHT/...
THE UPPER TROF TO THE W CONTINUES TO SHARPEN AND BEGINS
DEVELOPMENT OF SFC LOW PRES OFF THE MID ATLANTIC COAST BY LATER
TONIGHT. TOWARD MORNING THE UPPER TROF BEGINS A NEGATIVE TILT WITH
FURTHER DIGGING SO ALTHOUGH PCPN WILL DEVLOP TO OUR W AND OVER NH
BY LATER AT NIGHT IT SHOULD ONLY MOVE E AT A SNAILS PACE AND AREAS
IN MAINE SHOULD REMAIN DRY TIL TUES. GUIDANCE TEMPS LOOKED OK.
POPS OFF GFS WERE USED FOR THIS PCKG.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
RAIN WILL CONTINUE TO OVERSPREAD THE REGION ON TUESDAY AS THE LOW
DEVELOPS TO OUR SOUTH TUESDAY. MODELS ALL IN GOOD AGREEMENT ON THE
OVERALL PATTERN WITH THIS SYSTEM...WITH THE NAM TAKING A MORE
WESTERLY TRACK THROUGH WESTERN NEW ENGLAND LATER TUESDAY. COLD AIR
STACKS UP TO OUR WEST ON THE BACK SIDE OF THIS LOW...WHICH WILL
RUSH IN TUESDAY NIGHT. RAIN WILL CHANGE TO SNOW IN WESTERN NH
DURING THE EVENING...AND CHANGE ANY REMAINING PRECIPITATION IN
SOUTHERN PORTIONS TO RAIN LATER TUESDAY NIGHT. MOUNTAINS COULD SEE
A FEW INCHES OF SNOW THROUGH WEDNESDAY...WITH LITTLE OR NONE
EXPECTED OVER THE SOUTH. HIGH PRESSURE WILL BUILD SOUTH OF THE
REGION ON FRIDAY AS A COLD FRONT APPROACHES. THIS WILL ALLOW
THINGS TO WARM BACK TO THE 50S FRIDAY. THE COLD FRONT WILL BRING
RAIN OR SNOW SHOWERS TO THE MOUNTAINS AND RAIN FOR THE SOUTH
FRIDAY NIGHT INTO SATURDAY. ANOTHER DOSE OF COLD AIR RUSHES IN FOR
THE REST OF THE WEEKEND.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH TONIGHT/...AREAS OF LIFR CONDITIONS WILL
PERSIST UNTL ABOUT 16Z IN PATCHY FOG...OTHERWISE VFR CONDITIONS
TODAY INTO TONIGHT.
IN THE LONG TERM...IFR CONDITIONS DEVELOP WITH THE ADVANCING RAIN
TUESDAY WHICH CHANGES TO SNOW ON TUESDAY NIGHT. GRADUALLY IMPROVING
CONDITIONS FROM SOUTH TO NORTH LATE TUESDAY NIGHT AND WEDNESDAY.
MVFR CONDITIONS IN ANY SHOWERS ON FRIDAY.
&&
.MARINE...
/06Z MONDAY THROUGH FRIDAY/
SHORT TERM...SEAS CONTINUE TO REMAIN ABOVE 5 FT SO WILL CONTINUE
THE SCA DUE TO THE SWELLS...WILL LIKELY BE ABLE TO DROP THE SCA
DUE TO SEAS OVER WESTERN MOST AREAS BY AFTN BUT WILL LIKELY NEED
IT TO CONTINUE THRU THE AFTN FURTHER E.
IN THE LONG TERM...SCA AND POSSIBLY GALES FOR TUESDAY NIGHT INTO
EARLY WEDNESDAY...THEN SCA CONDITIONS COULD LINGER INTO THURSDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
TONIGHT FOR ANZ150-152.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT THIS
AFTERNOON FOR ANZ151-154.
&&
SYNOPSIS...
NEAR TERM...JENSENIUSHazardous weather outlook, Oct 27, 5:17 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 517 AM EDT MON OCT 27 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-280930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 517 AM EDT MON OCT 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN WILL MOVE OVER THE REGION AS LOW PRESSURE INTENSIFIES NEAR CAPE COD ON TUESDAY. THIS LOW IS CURRENTLY FORECAST TO MOVE NORTH THROUGH THE FORECAST AREA TUESDAY NIGHT. ONCE IS PASSES BY COLD AIR WILL MOVE IN AND CHANGE ANY LINGER PRECIPITATION TO SNOW. THE MOUNTAINS COULD PICK UP SEVERAL INCHES TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR THIS STORM. ANZ150>154-280930- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 517 AM EDT MON OCT 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GALE WARNING MAY BE NEEDED FOR TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 27, 10:49 AM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1049 AM EDT MON OCT 27 2008 MEZ012>014-019>022-024>028-271800- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND... CAMDEN...THOMASTON...BELFAST 1049 AM EDT MON OCT 27 2008 AREAS OF DENSE FOG CONTINUE TO AFFECT PORTIONS OF SOUTHERN SOMERSET... SOUTHERN FRANKLIN...SOUTHERN OXFORD...KENNEBEC... ANDROSCOGGIN...WALDO...KNOX...LINCOLN...SAGADAHOC...AND CUMBERLAND COUNTIES. THIS DENSE FOG WILL PERSIST INTO THE EARLY AFTERNOON IN SOME AREAS. IF YOU ARE DRIVING...BE AWARE THAT VISIBILITY MAY DROP RAPIDLY TO NEAR ZERO IF YOU ENCOUNTER AN AREA OF DENSE FOG. SLOW DOWN...SPEED KILLS. JENSENIUS
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:08 PM EDT | Gale Warning | GYX | 47 hr |
Nearby
Wind Advisories in Maine, 2008Wind Advisories in New Hampshire, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.